Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 18, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 18, 2006, 4:31 AM CDT for 16 counties in South Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2006, 4:31 AM CDT (09:31 UTC)
- Expired
- Sep 18, 2006, 11:22 AM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 180931 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 431 AM CDT MON SEP 18 2006 ...WIND ADVISORY FOR TODAY... .STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEHIND AN EXITING AREA OF LOW PRESSURE. SDZ003>005-009-010-015>017-033>037-045-048-051-181745- /O.NEW.KABR.WI.Y.0018.060918T0931Z-060918T2100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 431 AM CDT MON SEP 18 2006 /331 AM MDT MON SEP 18 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THROUGH THE AFTERNOON BEFORE DIMINISHING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
1 follow-up statement
000 WWUS73 KABR 181622 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1122 AM CDT MON SEP 18 2006 .WIND ADVISORY HAS BEEN CANCELLED. SDZ003>005-009-010-015>017-033>037-045-048-051-181730- /O.CAN.KABR.WI.Y.0018.000000T0000Z-060918T2100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1122 AM CDT MON SEP 18 2006 /1022 AM MDT MON SEP 18 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH ARE STILL EXPECTED ACROSS PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. $$ HINTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 18, 3:53 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 18, 3:53 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
353 AM CDT MON SEP 18 2006
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPPER LEVEL LOW PRESSURE AREA OVER EASTERN ND EARLY THIS MORNING
WILL MOVE EAST AND NORTHEAST THROUGH TUESDAY WHILE UPPER LEVEL
RIDGING BUILDS INTO THE UPPER MIDWEST BY TUESDAY NIGHT. WRAPAROUND
AREAS OF LIGHT RAIN WILL CONTINUE THROUGH THE DAY...MAINLY EAST IN
THE CWA. ALSO...LOW CLOUDS...STRONG NORTHWEST WINDS AND COOL AIR
WILL BE THE RULE THROUGH THE DAY ACROSS THE CWA. THUS...DONT
EXPECT MUCH RISE IN THE TEMPERATURES BY LATE AFTERNOON. WENT WITH
A WIND ADVISORY FOR CENTRAL AND NORTH CENTRAL SD THROUGH 4 PM CDT.
OTHERWISE...THE LOW CLOUDS WILL TAKE THEIR TIME LEAVING THE CWA
TONIGHT AS THE WINDS DECREASE. THERE SHOULD BE ENOUGH CLEARING AND
LIGHT WINDS FOR THE TEMPERATURES TO DROP INTO THE MID 30S ACROSS
CENTRAL AND NORTH CENTRAL SD BY TUESDAY MORNING WITH PATCHY FROST
FORMING. WINDS AND CLOUDS SHOULD KEEP FROST FROM FORMING IN THE
EASTERN CWA. TUESDAY WILL BE A MUCH NICER DAY UNDER SURFACE HIGH
PRESSURE WITH LIGHT WINDS...PLENTY OF SUNSHINE AND WARMER
TEMPERATURES. THE MODELS ALL SHOW ANOTHER STRONG UPPER LOW MOVING
FROM THE CENTRAL ROCKIES AND INTO THE PLAINS WEDNESDAY INTO
THURSDAY. THUS...EXPECT CLOUDS TO INCREASE ON WEDNESDAY AND
WEDNESDAY NIGHT WITH A CHANCE OF RAIN MAINLY WEST IN THE CWA.
WEDNESDAY SHOULD ALSO BE WARMER WITH SOUTHEAST WINDS.
.LONG TERM...THURSDAY THROUGH SUNDAY
EXTENDED RANGE MODELS IN FAIR AGREEMENT WITH THE SYSTEM EXPECTED TO
PUSH INTO THE REGION THURSDAY AND FRIDAY...WITH SOME TIMING ISSUES
STILL IN PLACE. LATEST GFS/CANADIAN ARE SLIGHTLY MORE PROGRESSIVE
WITH THE SYSTEM COMPARED TO THE ECMWF. TRIED TO GO WITH A
BLEND...BUT DID STICK CLOSER TO THE ECMWF AS IT SHOWED THE BEST
CONTINUITY WITH THE SYSTEM. HOWEVER ALL MODELS ARE INDICATING A
SLIGHTLY FURTHER NORTH TRACK...SO DID INCREASE WX/POPS SPATIALLY
THURSDAY INTO FRIDAY. ALSO WENT WITH MOSTLY CHANCE POPS FOR THURSDAY
NIGHT INTO FRIDAY. OTHERWISE KEPT SKY/WIND GRIDS SIMILAR WITH SOME
MINOR CHANGES MADE WITH THE TEMPS. BIGGEST CHANGE WAS TO COOL IT
DOWN A BIT IN SOME PLACES WITH THE POSSIBILITY OF PRECIPITATION
REACHING FURTHER TO THE NORTH. MODELS STILL ADVERTISING UPPER
RIDGING BUILDING INTO THE WESTERN/CENTRAL US FOR THE WEEKEND...SO
HAVE CONTINUED THE DRY FORECAST WITH AN EXPECTED WARMING TREND AS
WELL.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR
BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
MOHR/ALBRECHTHazardous weather outlook, Sep 17, 5:08 AM CDT, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 508 AM CDT SUN SEP 17 2006 SDZ003>005-009-010-015>017-033>037-045-048-051-181015- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 508 AM CDT SUN SEP 17 2006 /408 AM MDT SUN SEP 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THESE STRONG WINDS ARE EXPECTED TO DECREASE BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINIMUM TEMPERATURES MONDAY NIGHT ARE EXPECTED TO FALL INTO THE LOW TO MID 30S ACROSS MUCH OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. WITH THE CHILLY TEMPERATURES...THERE WILL BE A POSSIBILITY FOR FROST MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-181015- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 508 AM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.